Alert archive / Texas / Flash Flood Warnings in 2015

Flash Flood Warning 89, NWS Corpus Christi, TX

June 17, 2015Goliad County, Refugio County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Jun 17, 2015, 11:51 AM CDT for Goliad County, Refugio County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 17, 2015, 11:51 AM CDT (16:51 UTC)
Expired
Jun 17, 2015, 2:45 PM CDT
In force
3 hr
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Flood severity
None

Counties Goliad County, TX, Refugio County, TX

The radar

The Corpus Christi radar (KCRP), 90 km from the middle of the area, began a volume at 16:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 4.9 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2015-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1655 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2015-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1655 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
699 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

198 
WGUS54 KCRP 171651
FFWCRP
TXC175-391-171945-
/O.NEW.KCRP.FF.W.0089.150617T1651Z-150617T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1151 AM CDT WED JUN 17 2015

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI  HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN GOLIAD COUNTY IN SOUTH CENTRAL TEXAS...
  NORTH CENTRAL REFUGIO COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 245 PM CDT

* AT 1150 AM CDT...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS THE
  WARNED AREA. UP TO THREE INCHES OF RAIN HAVE ALREADY FALLEN. FLASH
  FLOODING IS EXPECTED TO BEGIN SHORTLY.

* FLASH FLOODING WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN
  GOLIAD AND NORTH CENTRAL REFUGIO COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 2859 9716 2858 9717 2857 9715 2856 9716
      2855 9716 2855 9712 2854 9709 2853 9709
      2854 9708 2849 9695 2834 9723 2840 9737
      2860 9718

$$

JM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 10:59 AM CDT, 52 minutes earlier.

Area forecast discussion, Jun 17, 10:59 AM CDT, 52 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1059 AM CDT WED JUN 17 2015

.DISCUSSION...LOOKING AT STORM TOTAL PRECIPITATION ACCUMULATIONS
FROM DUAL-POL...COASTAL BEND FORTUNATELY DODGED A SIGNIFICANT
RAIN EVENT. RAIN ACCUMULATIONS OF 6 TO 18 INCHES IN A 20 MILE
WIDE AND OVER 100 MILE LONG BAND...WITH MAXIMUM RAIN AMOUNTS TO
AROUND 25 INCHES...OCCURRED FROM 15 TO 35 MILES OFFSHORE.

12Z CRP SOUNDING SHOWED WEST WINDS THROUGH A DEEP LAYER BUT
TROPICAL MOISTURE HOLDING IN PLACE WITH PRECIPITABLE WATER VALUES
NEAR 2.4 INCHES. ALTHOUGH WE HAVE NOT SEEN HEAVY RAIN AMOUNTS
IN THE COASTAL BEND...WITH THAT KIND OF MOISTURE AVAILABLE...AM
RELUCTANT TO REMOVE AREA FROM THE FLASH FLOOD WATCH. WILL REDUCE
POPS TO LIKELY FOR THE COASTAL BEND. HEAVY RAIN THREAT HIGHER
FOR THE VICTORIA CROSSROADS AND WILL CONTINUE FLASH FLOOD WATCH
FOR THIS AREA THROUGH THE EVENING.

&&

.MARINE...MODERATE TO STRONG ONSHORE FLOW WILL CONTINUE OVER THE
GULF WATERS THROUGH TONIGHT...WILL CONTINUE SCA. NUMEROUS SHOWERS
AND THUNDERSTORMS OVER THE WATERS EXPECTED TO GRADUALLY DECREASE
IN COVERAGE AS DRIER AIR PUSHES IN FROM THE EAST BY TONIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    88  79  90  78  91  /  70  40  40  20  20
VICTORIA          83  75  89  75  90  /  90  50  40  20  20
LAREDO            95  78  93  77  93  /  60  50  40  30  20
ALICE             93  78  93  76  93  /  70  40  40  20  20
ROCKPORT          84  82  89  80  90  /  90  40  30  20  20
COTULLA           94  75  92  75  93  /  70  60  50  30  20
KINGSVILLE        92  79  92  78  91  /  70  40  40  20  20
NAVY CORPUS       87  81  89  80  88  /  80  40  30  20  20

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
     ARANSAS...BEE...CALHOUN...GOLIAD...REFUGIO...VICTORIA.

     COASTAL FLOOD ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR THE
     FOLLOWING ZONES: ARANSAS...CALHOUN...KLEBERG...NUECES...
     REFUGIO...SAN PATRICIO.

     FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: KLEBERG...NUECES...SAN PATRICIO.

GM...SMALL CRAFT ADVISORY UNTIL 6 AM CDT THURSDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT
     20 NM...COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP
     CHANNEL OUT 20 NM...WATERS FROM BAFFIN BAY TO PORT ARANSAS
     FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS TO MATAGORDA
     SHIP CHANNEL FROM 20 TO 60 NM.

     SMALL CRAFT ADVISORY UNTIL 11 AM CDT THIS MORNING FOR THE
     FOLLOWING ZONES: BAYS AND WATERWAYS FROM PORT ARANSAS TO
     PORT O'CONNOR.

&&

TMT/89...SHORT TERM
Hazardous weather outlook, Jun 17, 5:32 AM CDT, 6 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
532 AM CDT WED JUN 17 2015

TXZ229>234-239>247-181100-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
532 AM CDT WED JUN 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT THROUGH THIS EVENING FOR THE
COUNTIES ARANSAS...BEE...CALHOUN...GOLIAD...REFUGIO AND VICTORIA.

A FLASH FLOOD WATCH IS IN EFFECT THROUGH THIS AFTERNOON FOR THE
COUNTIES OF SAN PATRICIO...NUECES AND KLEBERG.

A COASTAL FLOOD ADVISORY IS IN EFFECT FOR ALL COASTAL LOCATIONS
THROUGH MIDNIGHT...INCLUDING THE COUNTIES OF KLEBERG...NUECES...
SAN PATRICIO...ARANSAS...REFUGIO AND CALHOUN FOR TIDE LEVELS
RUNNING 2 TO 2.5 FEET ABOVE MEAN SEA LEVEL DURING HIGH TIDE.

THERE IS A MODERATE TO HIGH RISK OF RIP CURRENTS ALONG GULF FACING
BEACHES TODAY AND TONIGHT.

ISOLATED BRIEF HEAT INDEX READING AROUND 106 DEGREES WILL BE
POSSIBLE OVER INLAND PORTIONS OF THE COASTAL BEND THIS AFTERNOON.

THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL AND POSSIBLE FLOODING
MAINLY IN THE FLASH FLOOD WATCH AREAS. NO SEVERE WEATHER IS
EXPECTED ALTHOUGH A BRIEF FUNNEL CLOUD TOUCHDOWN IS POSSIBLE
MAINLY OVER VICTORIA AND CALHOUN COUNTIES TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A MODERATE RISK OF RIP CURRENTS ALONG GULF-FACING BEACHES
THURSDAY.

SCATTERED THUNDERSTORMS SOME WITH HEAVY RAIN ARE EXPECTED ON
THURSDAY.  ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED FRIDAY
INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...ANY INLAND OR
COASTAL FLOODING REPORTS...ALONG WITH FUNNEL CLOUD REPORTS SHOULD
BE RELAYED TO THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI.

GMZ230-235-250-255-270-275-181100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
532 AM CDT WED JUN 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE GULF WATERS THROUGH
TONIGHT...AND FOR THE BAYS AND WATERWAYS PORT ARANSAS TO PORT
O'CONNOR THROUGH LATE MORNING.

THUNDERSTORMS ARE EXPECTED OVER THE BAYS AND GULF WATERS TODAY.
ALONG WITH WIND GUSTS AT TIMES IN EXCESS OF 30 KNOTS AND FREQUENT
LIGHTNING...THE MAIN CONCERN WILL BE WATERSPOUTS THROUGH THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED THUNDERSTORMS SOME WITH HEAVY RAIN ARE EXPECTED ON
THURSDAY.  ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED FRIDAY
INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...ANY MARINE
REPORTS CONCERNING WATERSPOUTS OR STRONG WIND GUSTS RELAYED TO THE
NATIONAL WEATHER SERVICE IN CORPUS CHRISTI WILL BE APPRECIATED.

GW/MB

In the hours before

Special weather statement, Jun 17, 10:14 AM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1014 AM CDT WED JUN 17 2015

TXZ233-246-171545-
GOLIAD-REFUGIO-
1014 AM CDT WED JUN 17 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN GOLIAD AND NORTH
CENTRAL REFUGIO COUNTIES...

AT 1013 AM CDT...A STRONG THUNDERSTORM WAS 9 MILES NORTH OF
REFUGIO...MOVING NORTHEAST AT 10 MPH.

THIS THUNDERSTORM COULD PRODUCE A WEAK FUNNEL ALONG WITH WINDS IN
EXCESS OF 30 MPH.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN GOLIAD
AND NORTH CENTRAL REFUGIO COUNTIES.

LAT...LON 2862 9718 2861 9718 2858 9717 2857 9715
      2855 9716 2855 9712 2843 9701 2832 9724
      2846 9737 2864 9720
TIME...MOT...LOC 1513Z 231DEG 7KT 2844 9725

TMT

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 8:51 PM CDTSpecial Marine WarningCRP114 min
Jun 16, 10:45 PM CDTSpecial Marine WarningCRP2 hr
Jun 16, 11:30 PM CDTSpecial Marine WarningCRP60 min
Jun 17, 12:39 AM CDTSpecial Marine WarningCRP111 min
Jun 17, 1:54 AM CDTSpecial Weather StatementCRPJim Wells66 min
Jun 17, 2:41 AM CDTSpecial Marine WarningCRP2 hr
Jun 17, 3:10 AM CDTCoastal Flood AdvisoryCRPAransas, Calhoun, Kleberg, Nueces, Refugio, San Patricio12 hr
Jun 17, 3:19 AM CDTAreal Flood AdvisoryCRPCalhoun, Victoria116 min
Jun 17, 4:40 AM CDTFlash Flood WarningCRPVictoria3 hr
Jun 17, 4:47 AM CDTSpecial Marine WarningCRP88 min
Jun 17, 6:12 AM CDTSpecial Marine WarningCRP2 hr
Jun 17, 8:11 AM CDTSpecial Marine WarningCRP94 min
Jun 17, 9:19 AM CDTAreal Flood AdvisoryCRPVictoria56 min
Jun 17, 9:38 AM CDTSpecial Marine WarningCRP67 min
Jun 17, 10:03 AM CDTFlash Flood WarningCRPVictoria87 min
Jun 17, 10:14 AM CDTSpecial Weather StatementCRPRefugio31 min
Jun 17, 10:43 AM CDTSpecial Marine WarningCRP62 min
Jun 17, 11:04 AM CDTFlash Flood WarningCRPCalhoun, Victoria86 min
Jun 17, 11:28 AM CDTFlash Flood WarningCRPVictoria62 min
Jun 17, 11:40 AM CDTSpecial Marine WarningCRP65 min
Jun 17, 12:12 PM CDTSpecial Weather StatementCRPNueces33 min
Jun 17, 12:20 PM CDTSpecial Marine WarningCRP40 min
Jun 17, 12:34 PM CDTFlash Flood WarningCRPAransas, Nueces, Refugio, San Patricio3 hr
Jun 17, 12:34 PM CDTFlash Flood WarningCRPVictoria116 min
Jun 17, 12:48 PM CDTSpecial Marine WarningCRP42 min
Jun 17, 1:39 PM CDTTornado WarningCRPAransas36 min
Jun 17, 1:41 PM CDTFlash Flood WarningCRPCalhoun3 hr
Jun 17, 1:56 PM CDTSpecial Marine WarningCRP49 min
Jun 17, 2:18 PM CDTFlash Flood WarningCRPBee, Goliad3 hr
Jun 17, 2:32 PM CDTFlash Flood WarningCRPVictoria3 hr
Jun 17, 3:03 PM CDTRiver Flood WarningCRPGoliad, Victoria35 hr
Jun 17, 3:18 PM CDTSpecial Weather StatementCRPBee27 min
Jun 17, 3:22 PM CDTSpecial Weather StatementCRPWebb38 min
Jun 17, 3:34 PM CDTFlash Flood WarningCRPJim Wells, San Patricio3 hr
Jun 17, 3:38 PM CDTTornado WarningCRPAransas, Refugio37 min
Jun 17, 3:59 PM CDTSpecial Weather StatementCRPSan Patricio31 min
Jun 17, 4:42 PM CDTSpecial Weather StatementCRPJim Wells33 min
Jun 17, 4:58 PM CDTSpecial Weather StatementCRPKleberg47 min
Jun 17, 5:00 PM CDTRiver Flood WarningCRPVictoria50 hr
Jun 17, 5:03 PM CDTSpecial Weather StatementCRPDuval27 min
Jun 17, 5:11 PM CDTSpecial Weather StatementCRPMcMullen49 min
Jun 17, 5:18 PM CDTFlash Flood Warning EmergencyCRPJim Wells3 hr
Jun 17, 5:19 PM CDTSevere Thunderstorm WarningCRPJim Wells, Nueces41 min
Jun 17, 5:28 PM CDTTornado WarningCRPJim Wells, Kleberg32 min
Jun 17, 5:35 PM CDTSevere Thunderstorm WarningCRPDuval, Webb43 min
Jun 17, 5:39 PM CDTTornado WarningCRPJim Wells, Nueces20 min

Nearby

Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.